Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 81, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 19, 2001, 4:05 PM EDT for Bibb County, Monroe County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 19, 2001, 4:05 PM EDT (20:05 UTC)
- Expired
- May 19, 2001, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties
Counties Bibb County, GA, Monroe County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 4:15 PM EDT | Hail 0.88 | Macon, GA | The public reported dime to nickel size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 192005 SVRATL GAC021-207-192030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 405 PM EDT SAT MAY 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BIBB COUNTY IN CENTRAL GEORGIA EASTERN MONROE COUNTY IN CENTRAL GEORGIA * UNTIL 430 PM EDT * AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 22 MILES NORTH OF PAYNE TO 12 MILES SOUTH OF MACON...MOVING EAST AT 35 MPH. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...PAYNE AND MACON. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER ?THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:35 PM EDT, 30 minutes earlier.
Area forecast discussion, May 19, 3:35 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EDT SAT MAY 19 2001 WHERE SHALL WE START. FOCUSED MAINLY ON THE MESOETA. FIRST, RH > 70 PERCENT WILL PREVAIL OVER THE FORECAST AREA TONIGHT THRU THE NEXT 48 HOURS. VOR MAX IS FCST TO SWING ACR NW AL INTO WEST GA...THEN SHIFT EAST. SFC DEW PTS WILL WILL CREEP TO THE 70 DEGREE LEVEL BY 00Z SUN. BASICALLY WENT WITH GUIDANCE. EVERYTHING FAVORS HUMID...CLOUDY... STICKY...WEATHER WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS TONIGHT THRU SUNDAY NIGHT. TEMPERATURES WILL RANGE FROM THE LOW TO MID 60S TONIGHT AND RISE A FEW DEGREES HIGHER SUNDAY NIGHT DUE TO THE DEW POINTS. HIGH TEMPERATURES SHOULD REACH THE LOWER 80S SUNDAY. THE AMOUNT OF RAINFALL WILL BE UNCERTAIN AT THIS TIME. AT LEAST THE POSSIBLY OF HEAVY RAIN COULD OCCUR WITH VORT MAX MOVING THRU. AS THE FCSTID = 30 ATL 67 83 65 84 / 40 40 30 40 AHN 65 81 65 85 / 40 40 30 40 GVL 67 83 65 84 / 40 40 30 40 RMG 62 80 64 83 / 50 30 30 40 CSG 68 82 67 87 / 40 40 30 30 MCN 68 83 67 87 / 40 40 40 40 .ATL... GA...NONE.
In the hours before
Special weather statement, May 19, 11:08 AM EDT, 4 hours 57 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-192115- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1108 AM EDT SAT MAY 19 2001 ...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT... .SYNOPSIS... AT THE SURFACE HIGH PRESSURE WILL PERSIST. SOUTHWEST WINDS WILL BRING INCREASING MOISTURE. ALOFT A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE THIS AFTERNOON AND TONIGHT...BRINGING INCREASING INSTABILITY. .PRIMARY HAZARD... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER MOST OF NORTH AND CENTRAL GEORGIA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH THE PRIMARY THREAT OF DAMAGING WINDS. THE BEST CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT WILL BE WEST OF A BLUE RIDGE TO ATLANTA TO AMERICUS LINE. .DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP TODAY ACROSS PARTS OF NORTH AND CENTRAL GEORGIA...AS DAYTIME HEATING WILL COMBINE WITH INCREASING MOISTURE AND DECREASING INSTABILITY ALOFT. THIS WILL LEAD TO GREATER INSTABILITY. DEWPOINTS ARE EXPECTED TO RISE INTO THE MID 60S ACROSS WEST GEORGIA. CAPE WILL BE INCREASING TO THE 1000 TO 1400 RANGE. HELICITY VALUES ARE FORECAST TO BE IN THE 100 TO 200 RANGE. THIS WILL POSSIBLY LEAD TO ISOLATED SEVERE THUNDERSTORM DEVELOPMENT...WITH WINDS ABOVE 55 MPH BEING THE MAIN POTENTIAL THREAT. HAIL WILL ALSO BE POSSIBLE. .FOR SPOTTERS... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS AND BE READY FOR POSSIBLE ACTIVATION. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIbT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:22 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Gwinnett | 23 min |
| May 19, 12:40 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett | 35 min |
| May 19, 12:40 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Hall | 35 min |
| May 19, 1:04 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 26 min |
| May 19, 1:24 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Jackson | 36 min |
| May 19, 1:24 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Walton | 36 min |
| May 19, 1:48 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison, Oconee | 42 min |
| May 19, 1:48 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Walton | 42 min |
| May 19, 2:17 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 28 min |
| May 19, 2:35 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 25 min |
| May 19, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 17 min |
| May 19, 3:57 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale | 18 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.